[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Adrenalin Rush (Mine, not Stephanie's)

> Well, we had our first "interesting experience" yesterday evening with =
> Stephanie's pump. She had gymnastics yesterday afternoon, and seemed to =
> ...  So to stop with the rattling on, does anyone have = experience with
> site placement to avoid the bars and other equipment at = the gym? 

How about the side of her abdomen? As in, underneath where her arm is when
her arm is hanging by her side. She should have 1-2 sites on each side
there from underneath her ribs to her hips. I can see that the front of her
abdomen might now work with bars, and her butt probably wouldn't work for
mats or beam. 

I also noticed one other thing in your post:

> We disconnected Steph's infusion set from the = pump, tried bolusing
> again, and realized that the problem must be the = set or site somehow
> because the pump delivred nsulin just fine. Before = all was said and
> done, Steph's number had climbed to 469, but we pretty = quickly got her
> infusion set changed and bolused her ...

I give myself a shot IMMEDIATELY when I discover that there's a pump
problem causing an unexplained high. (That is, I take insulin by regular
syringe.) The shot takes me at most a minute to do, and then I don't need
to worry if it takes me another half hour or more to get the infusion set
changed. When your body is "out of insulin", half an hour can make a big
difference! I believe that is Minimed's recommendation. 

It's hard to tell from your post just what happened in Steph's case - her
blood sugar could have risen very fast because of the dinner she'd already
eaten and you didn't say how long it took to change the set - but you might
want to try using a syringe first next time.

I'm glad the rest of the night was fine. :-) Highs can be scary. 

email @ redacted
Insulin-Pumpers website   http://www.bizsystems.com/Diabetes/